Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 6, 2007, 5:08 AM CDT for Sac County, Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 5:08 AM CDT (10:08 UTC)
- Expired
- May 6, 2007, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Sac County, IA
The radar
The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:35 AM CDT | FLASH FLOOD | Sac City, IA | STREETS FULL OF WATER. WATER IS BACKING UP INTO YARDS AND DRIVEWAYS. ADDITIONAL FLOODING REPORTED IN SCHALLER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 061010 FFWDMX IAC161-061415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 508 AM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... SAC COUNTY IN WEST CENTRAL IOWA... * UNTIL 915 AM CDT... * AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEMAHA. OVER 2 INCHES HAS FALLEN IN SAC COUNTY IN THE LAST 3 HOURS...AND ADDITIONAL RAINFALL AMOUNTS OF AN ADDITIONAL 2 INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 4225 9530 4223 9488 4253 9500 4254 9533 $$ BAKER
1 follow-up statement
000 WGUS73 KDMX 061133 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 631 AM CDT SUN MAY 6 2007 IAC161-061415- SAC IA- 631 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SAC COUNTY UNTIL 915 AM CDT... AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS SAC COUNTY...WITH ELEVATED CONDITIONS ALONG THE NORTH FORK RACCOON RIVER NEAR SAC CITY. WIDESPREAD STREET FLOODING IS REPORTED IN SAC CITY...WITH SOME WATER INTO HOMES IN THE AREA. LAT...LON 4225 9530 4223 9488 4253 9500 4254 9533 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:23 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 6, 3:23 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 323 AM CDT SUN MAY 6 2007 .DISCUSSION... SLOW MOVING UPPER TROF WL CONTINUE TO PROVIDE FORECAST CHALLENGES THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...IMPRESSIVE CONVECTIVE SYSTEM HAS DEVELOPED ACRS THE MID MISSOURI RIVER VALLEY WITH IR CLOUD TOPS APPROACHING -85C. NEARLY STATIONARY BAND OF CONVECTION HAS PERSISTED ACRS W IA THROUGH THE EARLY MORNING HOURS WITH SOME SVR CONVECTION BUT TURNING PRIMARILY INTO A HEAVY RAIN EVENT. LLJ IS POINTING STRAIGHT INTO THE SYSTEM AND IS FEEDING AMPLE MOISTURE TO MAINTAIN THE COMPLEX. SHORT TERM MODELS STILL INDICATING CONVECTION ACRS THE FAR WESTERN CWA TODAY WITH ONLY SLIGHT MOVEMENT OF UPPER TROF AXIS. DEEP MOISTURE WL CONTINUE TO ADVECT INTO THE STATE DURING THE DAY WITH FOCUS REMAINING ACRS THE WEST. HAVE OPTED FOR FLASH FLOOD WATCH ACRS THE WEST WHERE CONVECTION WL REMAIN FOR THE NEXT 24 TO 36 HOURS. OTHERWISE...SVR CHANCES TODAY WL DEPEND ON AMOUNT OF INSOLATION THAT OCCURS BUT WOULD NOT BE SURPRISED TO SEE SOME SVR STORMS IN OUR SOUTHWEST. APPEARS FRONT WL BE SLOW TO PROGRESS INTO THE EARLY PART OF THE WEEK AS UPPER TROF MOVES EASTWARD GRADUALLY. HAVE CONTINUED THREAT FOR THUNDERSTORMS DURING THIS TIME BUT APPEARS BEST SVR THREAT WL BE TO OUR SOUTH. STILL MAY SEE SOME DECENT RAINS AND WL HAVE TO WATCH POTENTIAL FOR ADDITIONAL FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z ON MONDAY. IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093. && CC
Hazardous weather outlook, May 5, 8:36 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SAT MAY 5 2007 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081>083- 092>094-061100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH SOME OF THEM PRODUCING HIGH WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE BEST CHANCE IS FOR AREAS WEST OF A MT. AYR TO ROCKWELL CITY LINE.. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR FROM SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL AFTER MIDNIGHT SUNDAY MORNING...AGAIN SUNDAY EVENING...AND AGAIN ON MONDAY. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 084>086-095>097-061100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND MONDAY.
In the hours before
Local storm report, May 6, 2:59 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL 5 SSE ATLANTIC 41.33N 95.00W
05/06/2007 E0.75 INCH CASS IA TRAINED SPOTTER
&&
BFLocal storm report, May 6, 3:31 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TORNADO 10 SE GRISWOLD 41.13N 95.00W
05/06/2007 MONTGOMERY IA AMATEUR RADIO
3 MILES NORTH OF CASS...MONTGOMERY COUNTY LINE ON HIGHWAY
71. REPORT OF DAMAGE TO A HOME.
&&
BFLocal storm report, May 6, 3:50 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FLASH FLOOD ATLANTIC 41.40N 95.01W
05/06/2007 CASS IA AMATEUR RADIO
HIGHWAY 6 THROUGH ATLANTIC HAS WATER RUNNING 1 TO 1 1/2
FOOT DEEP IN PLACES.
&&
BFLocal storm report, May 6, 4:01 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM FLASH FLOOD 3 W CUMBERLAND 41.27N 94.93W
05/06/2007 CASS IA TRAINED SPOTTER
WATER OVER THE ROAD ON QUINCY ROAD. DITCHES ARE FULL.
&&
BFLocal storm report, May 6, 4:32 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM FLASH FLOOD ATLANTIC 41.40N 95.01W
05/06/2007 CASS IA TRAINED SPOTTER
FLASH FLOODING AND WATER OVER MOST ROADS IN TOWN.
0412 AM TSTM WND DMG 2 WSW ADAIR 41.49N 94.68W
05/06/2007 ADAIR IA EMERGENCY MNGR
TRUCK BLOWN OFF INTERSTATE 80.
0417 AM TSTM WND DMG BRIDGEWATER 41.25N 94.67W
05/06/2007 ADAIR IA EMERGENCY MNGR
OUTBUILDINGS DESTROYED. WINDS BLOWN OUT OF HOUSE AND
TREES DOWN.
&&
COGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 42 min |
| May 5, 9:14 PM CDT | Tornado Warning | DMX | Cass | 46 min |
| May 6, 2:39 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 36 min |
| May 6, 2:45 AM CDT | Tornado Warning | DMX | Cass | 30 min |
| May 6, 3:07 AM CDT | Tornado Warning | DMX | Audubon | 23 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 15 min |
| May 6, 3:16 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| May 6, 3:19 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 36 more | 28 hr |
| May 6, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 28 min |
| May 6, 3:55 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 35 min |
| May 6, 4:06 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Dallas, Guthrie, Madison, Ringgold and 1 more | 38 min |
| May 6, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 28 min |
| May 6, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Greene, Madison and 3 more | 45 min |
| May 6, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Decatur, Jasper, Lucas, Marion and 4 more | 44 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| May 6, 6:13 AM CDT | Flash Flood Warning | DMX | Cass | 4 hr |
| May 6, 6:13 AM CDT | High Wind Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 6 hr |
| May 6, 6:35 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Marion, Monroe, Wayne | 40 min |
| May 6, 6:45 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:25 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:30 AM CDT | Flash Flood Warning | DMX | Crawford | 3 hr |
| May 6, 7:34 AM CDT | Flash Flood Warning | DMX | Sac | 116 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.